Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Am i light headed with upset stomach due to exposure to polyurethene fumes?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11692 Questions
I think I having a recation from exposure to polyurathene fumes. I'm experiencing lite headness and a upset stomach. When I take my one pill for high pressure in the morning it seem to make the symtoms worse.
Posted Tue, 17 Apr 2012 in General Health
Answered by Dr. Rakhi Tayal 36 minutes later
Thanks for writing to us.
The exposure to polyurethane fumes usually causes symptoms like nausea, drowsiness, breathlessness, light headedness and hepatotoxicity. The worsening of symptoms after taking the blood pressure pill might be due to the hypotension caused.
Now you need to stay away from the source of exposure to these fumes. Wash all the exposed body parts and eyes with fresh water. If there is worsening of symptoms like watery eyes, breathlessness, salivation from mouth, unconciousness, etc then you need to attend an ER immediately.
If the symptoms are mild then you can self monitor yourself for any deterioration of symptoms and take plenty of fluids and inhale deeply in fresh air or hyperbaric oxygen as most of its metabolites are exhaled out.
You can take some activated charcoal for symptomatic relief. The symptoms will gradually subside in 4-5 days.
You can get a blood test done for liver functions and complete blood picture to rule out any hepatotoxicity and bone marrow depression caused by these.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor